Nontrivial solutions for Kirchhoff-type problems involving the \(p(x)\)-Laplace operator. (English) Zbl 1401.35061

Summary: In this article, we study the existence of nontrivial solutions for the following \(p(x)\) Kirchhoff-type problem \[ \begin{cases} -M\bigg(\int_\Omega A(x,\nabla u)dx\bigg)\mathrm{div}(a(x,\nabla u)) =\lambda h(x)(\partial F/\partial u (x,u),\qquad &\text{in}\,\,\Omega \\ u=0, \qquad &\text{on}\,\,\partial \Omega, \end{cases} \] where \(\Omega \subset \mathbb R^n\), \(n\geq 3\), is a smooth bounded domain, \(\lambda >0\), \(h\in C(\Omega)\), \(F:\overline {\Omega}\times \mathbb R\to\mathbb R\) is continuously differentiable and \(a, A:\Omega \times \mathbb R^n\to \mathbb R^n\) are continuous. The proof is based on variational arguments and the theory of variable exponent Sobolev spaces.


35J35 Variational methods for higher-order elliptic equations
35J50 Variational methods for elliptic systems
35J60 Nonlinear elliptic equations
Full Text: DOI Euclid


[1] S.N. Antontsev and S.I. Shmarev, A model porous medium equation with variable exponent of nonlinearity: Existence, uniqueness and localization properties of solutions, Nonlin. Anal. 60 (2005), 515–545. · Zbl 1066.35045
[2] G. Autuori and P. Pucci, Kirchhoff systems with nonlinear source and boundary damping terms, Comm. Pure Appl. Anal. 9 (2010), 1161–1188. · Zbl 1223.35082
[3] M. Avci, Existence of weak solutions for a nonlocal problem involving the \(p(x)\)-Laplace operator, Univ. J. Appl. Math. 1 (2013), 192–197.
[4] K. Ben Ali, A. Ghanmi and K. Kefi, On the Steklov problem involving the \(p(x)\)-Laplacian with indefinite weight, Opuscula Math. 37 (2017), to appear. · Zbl 1386.35044
[5] M.M. Cavalcante, V.N. Cavalcante and J.A. Soriano, Global existence and uniform decay rates for the Kirchhoff-Carrier equation with nonlinear dissipation, Adv. Diff. Eqs. 6 (2001), 701–730. · Zbl 1007.35049
[6] C.Y. Chen, Y.C. Kuo and T.F. Wu, The Nehari manifold for a Kirchhoff type problem involving sign-changing weight functions, J. Diff. Eqs. 250 (2011), 1876–1908. · Zbl 1214.35077
[7] B. Cheng, New existence and multiplicity of nontrivial solutions for nonlocal elliptic Kirchhoff-type problems, J. Math. Anal. Appl. 394 (2012), 488–495. · Zbl 1254.35082
[8] N.T. Chung, Multiplicity results for a class of \(p(x)\)-Kirchhoff-type equations with combined nonlinearities, Electr. J. Qual. Th. Diff. Eqs. 42 (2012), 1–13. · Zbl 1340.35039
[9] G. Dai and D. Liu, Infinitely many positive solutions for a \(p(x)\)-Kirchhoff-type equation, J. Math. Anal. Appl. 359 (2009), 704–710. · Zbl 1173.35463
[10] D. Edmunds and J. Rakosnik, Sobolev embeddings with variable exponent, Stud. Math. 143 (2000), 267–293. · Zbl 0974.46040
[11] I. Ekeland, On the variational principle, J. Math. Anal. Appl. 47 (1974), 324–353. · Zbl 0286.49015
[12] X.L. Fan, J.S. Shen and D. Zhao, Sobolev embedding theorems for spaces \(W^{k,p(x)}(Ω)\), J. Math. Anal. Appl. 262 (2001), 749–760. · Zbl 0995.46023
[13] X.L. Fan and Q.H. Zhang, Existence of solutions for \(p(x)\)-Laplacian Dirichlet problems, Nonlin. Anal. 52 (2003), 1843–1852. · Zbl 1146.35353
[14] A. Ghanmi and K. Saoudi, A multiplicity results for a singular equation involving the \(p(x)\)-Laplace operator, Compl. Var. Ellipt. Eqs. 62 (2016), 695–725. · Zbl 1365.35032
[15] T.C. Halsey, Electrorheological fluids, Science 258 (1992), 761–766.
[16] G. Kirchhoff, Mechanik, Teubner, Leipzig, 1883.
[17] O. Kovǎčik and J. Rǎkosnik, On spaces \(L^{p(x)}\) and \(W^{k,p(x)}\), Czechoslov. Math. J. 41 (1991), 592–618.
[18] D. Liu, On a \(p\)-Kirchhoff equation via fountain theorem and dual fountain theorem, Nonlin. Anal. 72 (2010), 302–308. · Zbl 1184.35050
[19] R.A. Mashiyev, S. Ogras, Z. Yucedag and M. Avci, Existence and multiplicity of weak solutions for nonuniformly elliptic equations with nonstandard growth condition, Compl. Var. Ellipt. Eqs. 57 (2012), 579–595. · Zbl 1277.35173
[20] M. Mihǎilescu and V. Rǎdulescu, On a nonhomogeneous quasilinear eigenvalue problem in Sobolev spaces with variable exponent, Proc. Amer. Math. Soc. 135 (2007), 2929–2937.
[21] B. Ricceri, On an elliptic Kirchhoff-type problem depending on two parameters, J. Global Optim. 46 (2010), 543–549. · Zbl 1192.49007
[22] J.J. Sun and C.L. Tang, Existence and multiplicity of solutions for Kirchhoff type equations, Nonlin. Anal. 74 (2011), 1212–1222. · Zbl 1209.35033
[23] Z. Yucedag, Existence of weak solutions for \(p(x)\)-Kirchhoff-type equation, Int. J. Pure Appl. Math. 92 (2014), 61–71. · Zbl 1291.35074
[24] V.V. Zhikov, Averaging of functionals of the calculus of variations and elasticity theory, Math. USSR 9 (1987), 33–66. · Zbl 0599.49031
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.